Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS La Crosse, WI

May 23, 2007Crawford County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 23, 2007, 9:28 PM CDT for Crawford County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 9:28 PM CDT (02:28 UTC)
Expired
May 23, 2007, 9:58 PM CDT
In force
30 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Crawford County, WI

The radar

The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:45 PM CDTTSTM WND DMG3 Nnw Steuben, WITWO TREES DOWN OVER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 240229
SVRARX
WIC023-240315-
/O.NEW.KARX.SV.W.0026.070524T0228Z-070524T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1015 PM CDT

* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHWEST OF RUSH CREEK TO FERRYVILLE TO LIMERY
  RIDGE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LANSING TO
  7 MILES SOUTHEAST OF LANSING TO PRAIRIE DU CHIEN...AND MOVING EAST
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LIMERY RIDGE AND HAZEN CORNERS AROUND 930 PM...
  CROWLEY RIDGE AND OAK RIDGE AROUND 935 PM...
  HARRIS RIDGE AND WAUZEKA AROUND 940 PM...
  MAPLE RIDGE AND HIGHWAY 131 AND COUNTY B AROUND 945 PM...
  HIGHWAYS 60 AND 61 AND MOUNT ZION AROUND 950 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4304 9097 4303 9113 4313 9115 4324 9105
      4332 9105 4337 9118 4341 9116 4341 9067
      4341 9067 4319 9066

$$

RIECK
3 follow-up statements
000 
WWUS53 KARX 240239
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT WED MAY 23 2007

WIC023-240315-
/O.CON.KARX.SV.W.0026.000000T0000Z-070524T0315Z/
CRAWFORD WI-
939 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CRAWFORD COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF RUSH CREEK TO JOY HOLLOW TO HAZEN
CORNERS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LANSING
TO 13 MILES EAST OF LANSING TO 8 MILES NORTHEAST OF PRAIRIE DU
CHIEN...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUZEKA AND HARRIS RIDGE AROUND 945 PM...
  MAPLE RIDGE AND MOUNT ZION AROUND 950 PM...
  HIGHWAYS 60 AND 61 AND HORRIGAN RIDGE AROUND 955 PM...

LAT...LON 4304 9097 4303 9113 4313 9115 4324 9105
      4332 9105 4337 9118 4341 9116 4341 9067
      4341 9068 4319 9066

$$

RIECK
000 
WWUS53 KARX 240247
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT WED MAY 23 2007

WIC023-240315-
/O.CON.KARX.SV.W.0026.000000T0000Z-070524T0315Z/
CRAWFORD WI-
947 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CRAWFORD COUNTY...

AT 944 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COUNTY ROADS J AND C TO HIGHWAY
131 AND COUNTY B TO MAPLE RIDGE...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF VIROQUA TO 16 MILES SOUTH OF VIROQUA TO 18 MILES
NORTHEAST OF PRAIRIE DU CHIEN...MOVING NORTHEAST AT 45 MPH.

LAT...LON 4304 9097 4303 9113 4313 9115 4324 9105
      4332 9105 4337 9118 4341 9116 4341 9067
      4341 9068 4319 9066

$$

RIECK
000 
WWUS53 KARX 240258
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT WED MAY 23 2007

WIC023-240307-
/O.CAN.KARX.SV.W.0026.000000T0000Z-070524T0315Z/
CRAWFORD WI-
957 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED 
AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4304 9097 4303 9113 4313 9115 4324 9105
      4332 9105 4337 9118 4341 9116 4341 9067
      4341 9068 4319 9066

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:55 PM CDT, 33 minutes earlier.

Area forecast discussion, May 23, 8:55 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT WED MAY 23 2007

.UPDATE
MARGINAL SEVERE WEATHER EVENT BEGINNING TO WIND DOWN. STILL SOME
STRONGER CELLS PRODUCING 40 MPH TO 50 MPH WINDS AS THEY MOVE
EASTWARD ACROSS THE FORECAST AREA WITH BOUNDARY LAYER LAPSE RATES
STILL RATHER STEEP BUT HAVE BEEN SLOWLY DECREASING. DO NOT FEEL
SEVERE THREAT IS WIDESPREAD ENOUGH TO WARRANT CONTINUATION OR
EXPANSION OF WATCH PAST 02Z. WILL BE SENDING UPDATED PRODUCTS OUT
SHORTLY.

&&
JLR

.PREV DISCUSSION...

FORECAST CONCERNS FOCUS ON THE PCPN CHANCES OVER THE NEXT COUPLE
DAYS.

A CLOSED 500 MB LOW WILL LIFT NORTH NORTHEAST OUT OF THE NORTHERN
PLAINS TONIGHT...AS A 300 MB JET DRIVES IT NORTHWARD...TAKING THE
BULK OF ITS ENERGY WITH IT. AT THE SFC THOUGH...A COLD FRONT WILL
CONTINUE TO MAKE SLOW PROGRESS EAST...RESTING FROM EASTERN MN INTO
WESTERN IA BY 12Z THU. THIS FRONT HAS BEEN SLOW TO MOVE THANKS TO A
STRONG RIDGE OF HIGH PRESSURE OVER THE EASTERN 1/3RD OF THE NATION.
ON THU THOUGH...A SHORTWAVE WILL SPIN THROUGH THE MEAN 500 MB
TROUGH...ACROSS THE CENTRAL PLAINS AND INTO THE UPPER MISSISSIPPI
RIVER VALLEY BY 00Z FRI. THIS WILL HELP COLLAPSE THE NORTHERN EXTENT
OF THE RIDGE SOUTHWARD...AND PROD THE SFC FRONT EAST ACROSS THE
REGION.

CURRENTLY...LATEST 88-D IMAGERY INDICATES 2 AREAS OF PCPN. ONE
ASSOCIATED AHEAD OF THE FRONT...GENERALLY RUNNING FROM NORTHWEST WI
SOUTHWEST INTO WESTERN IA. THE OTHER...SMALLER AREA WAS LOCATED OVER
WESTERN WI AND ASSOCIATED MORE WITH A WEAK UPPER LEVEL DISTURBANCE
AND DIURNAL HEATING. THIS AREA SHOULD WEAKEN AND DIMINISH THIS
EVENING...AS IT LOSES THE HEATING AND THE DISTURBANCE MOVES
NORTHEAST. AHEAD OF THE FRONT THOUGH...THESE SHOWERS AND STORMS
SHOULD CONTINUE AS LOW LEVEL MOISTURE STREAMS INTO THE
BOUNDARY...AND UPPER LEVEL SHORTWAVE ENERGY ROTATES NORTHEAST ACROSS
MN. AN AXIS OF 1000-2000 J/KG OF MUCAPE RUNS JUST AHEAD OF THE
FRONT...WITH 30+ KT OF 0-3 KM WIND SHEAR IN THIS BAND. SO...SOME
SEVERE WEATHER WILL BE POSSIBLE EARLY THIS EVENING WITH ANY OF THESE
STORMS.

ON THU...THE SFC FRONT LOOKS TO TRUDGE ACROSS THE FORECAST AREA
DURING THE AFTERNOON HOURS. GOOD FRONTOGENETIC FORCING ALONG AND
BEHIND THE FRONT...IN THE 900:600 MB LAYERS. INSTABILITY WILL BUILD
AHEAD OF IT...WITH MUCAPES UP TO 1000 J/KG...ALTHOUGH IF THERE ENDS
UP BEING LESS CLOUDS THE INSTABILITY WOULD BE HIGHER. THE WIND SHEAR
LOOKS TO BE AMPLE BOTH ALONG AND BEHIND THE FRONT...WITH THE 0-3 KM
SHEAR UPWARDS OF 50 KTS. AS FOR SATURATION...THERE LOOKS TO BE A
FOCUSED BAND OF MOISTURE TRANSPORT ON THE 850 MB SFC MOVING
NORTHEAST INTO THE REGION THU AFTERNOON...ALONG AND BEHIND THE
FRONT. RH FIELDS ALSO PLACE THE BEST SATURATION POST FRONT. WITH THE
BETTER FORCING SIGNALS AND MOISTURE BEHIND THE FRONT...THE BEST PCPN
CHANCES SHOULD ALSO COME BEHIND THE FRONT. ALTHOUGH THERE WON/T BE
AS MUCH INSTABILITY TO TAP INTO BEHIND THE FRONT...THE STRONG WIND
SHEAR WOULD CERTAINLY SUPPORT THE CHANCE FOR SOME SEVERE WEATHER
ALONG THE BOUNDARY.

THE FRONT WILL SLIDE OVER THE EASTERN GREAT LAKES BY FRIDAY
MORNING...WITH THE PRECIPITATION THEREFORE EXITING EAST OF THE
FORECAST AREA OVERNIGHT THU. A WEAK SFC HIGH WILL TRY TO SETTLE IN
BEHIND THE FRONT.

ON FRI NIGHT...ANOTHER SHORTWAVE TROUGH LOOKS TO SPIN ACROSS THE
NORTHERN PLAINS...MOVING OVER NORTHERN MN SAT AFTERNOON. A SFC LOW
AND COLD FRONT WILL DEVELOP IN RESPONSE TO THE UPPER LEVEL
FORCING...ALSO MOVING OVER THE UPPER MISSISSIPPI RIVER VALLEY SAT
AFTERNOON. MODELS IN SLIGHT DISAGREEMENT WITH THE SPEED OF THIS
SYSTEM...WITH THE GFS PUSHING THE FRONT INTO WESTERN WI BY 00Z
SUN...WHILE THE NAM HANGS IT OVER EASTERN MN AT THAT TIME. THE
LATEST SREF WOULD SUPPORT THE NAM...ALTHOUGH THE PREVIOUS EC
WOULD SIDE WITH THE GFS. WILL SPLIT THE DIFFERENCE FOR NOW. RH
FIELDS WOULD PUT THE BEST SATURATION ALONG AND AHEAD OF THE FRONT IN
THIS CASE...AND WOULD EXPECTED CONVECTION TO DEVELOP ALONG AND AHEAD
OF THE FRONT AS IT MOVES ACROSS THE AREA.

SO OVERALL...PRETTY GOOD CHANCES FOR SHOWERS/STORMS CONTINUE INTO
SATURDAY...WITH FRI LOOKING LIKE MORE OF A DRY DAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THE MODELS ARE POINTING TO A FAIRLY ACTIVE ZONAL PATTERN FOR THE END
OF THE WEEKEND AND INTO NEXT WEEK...WITH A SHORTWAVE TROUGH MOVING
ALONG THE CANADIAN/US BORDER. AT THE SFC...THE SAT FRONT WILL SLIDE
EAST SAT NIGHT...BUT MAY LAY UP TO THE SOUTH...FROM WEST TO
EAST...AND COULD BE A PLAYER IN OUR WEATHER FOR EARLY NEXT WEEK. ITS
WITH THIS BOUNDARY THAT THE MODELS START TO SHOW THEIR
DIFFERENCES...AS THE GFS SETS IT UP FROM THE CENTRAL PLAINS INTO
CENTRAL ILL FOR MON NIGHT THROUGH TUES. WITH SOME SHORTWAVE ENERGY
INTO IT...ALONG WITH FAVORABLE MOISTURE RETURN...BANDS OF
SHOWERS/STORMS WOULD DEVELOP ALONG AND NORTH OF THE FRONT. THERE IS
SOME HINT OF THIS IN THE ECMWF...BUT NOT AS ROBUST AS THE GFS.
MORE DIFFERENCES THEN WITH A SHORTWAVE TROUGH SLATED TO MOVE ACROSS
THE UPPER MISSISSIPPI RIVER VALLEY TUES. BY THIS TIME...BOTH MODELS
DEVELOP AN AMPLIFIED RIDGE OVER THE WEST COAST...WITH THE EC DRIVING
A SHORTWAVE TROUGH INTO THE NORTHERN PLAINS. THE GFS IS QUICKER WITH
THIS FEATURE...MOVING IT INTO THE REGION BY THIS TIME. THE MREF
WOULD SEEM TO LEAN MORE TOWARD THE GFS. SO...PRECIPITATION WILL PUSH
OUT OF THE AREA SAT NIGHT...THEN THERE IS THAT POTENTIAL FOR AN
OVERRUNNING/TRAINING STORM SETUP ON MON INTO TUES...ALTHOUGH THE
BETTER CHANCES LOOK TO LIE TO THE SOUTH AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

RIECK

--not sent--
Hazardous weather outlook, May 23, 4:07 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
407 PM CDT WED MAY 23 2007

IAZ010-011-029-030-MNZ096-WIZ017-029-033-034-041>044-053>055-061-
241100-
ADAMS-ALLAMAKEE-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JACKSON-
JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WINNESHIEK-
407 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TONIGHT WELL AHEAD
OF A SLOW MOVING COLD FRONT. AN ISOLATED SEVERE STORM IS POSSIBLE
UNTIL ABOUT 9 PM OR 10 PM THIS EVENING. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY AFTERNOON AND
EVENING AS AN AREA OF LOW PRESSURE MOVES NORTH ALONG THE FRONT.
NUMEROUS THUNDERSTORMS SHOULD OCCUR ACROSS THE ENTIRE AREA THURSDAY.
SCATTERED STORMS ARE STILL EXPECTED TO OCCUR EAST OF THE MISSISSIPPI
RIVER THURSDAY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED SEVERE WEATHER COULD OCCUR THURSDAY AFTERNOON
AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
THREATS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY ACROSS THE ENTIRE AREA
AS ANOTHER AREA OF LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE
REGION. A FEW LINGERING THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY
NIGHT AND SUNDAY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN WITH
THIS SYSTEM. SOME SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

A FEW THUNDERSTORMS MAY OCCUR TUESDAY AHEAD OF ANOTHER AREA OF LOW
PRESSURE AND COLD FRONT. IT IS STILL TOO EARLY TO DISCERN THE SEVERE
THREAT WITH ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT LOCALIZED
ACTIVATION MAY BE NEEDED FOR A TIME THIS EVENING. SPOTTER ACTIVATION
MAY BE NECESSARY THURSDAY AFTERNOON AND EVENING. ACTIVATION COULD
ALSO BE NEEDED ON SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032-241100-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-WINONA-
407 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA
TONIGHT WELL AHEAD OF A SLOW MOVING COLD FRONT. A FEW SEVERE
STORM ARE POSSIBLE UNTIL ABOUT 9 PM OR 10 PM THIS EVENING. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY AFTERNOON AND
EVENING AS AN AREA OF LOW PRESSURE MOVES NORTH ALONG THE FRONT.
NUMEROUS THUNDERSTORMS SHOULD OCCUR ACROSS THE ENTIRE AREA THURSDAY.
SCATTERED STORMS ARE STILL EXPECTED TO OCCUR EAST OF THE MISSISSIPPI
RIVER THURSDAY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED SEVERE WEATHER COULD OCCUR THURSDAY AFTERNOON
AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
THREATS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY ACROSS THE ENTIRE AREA
AS ANOTHER AREA OF LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE
REGION. A FEW LINGERING THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY
NIGHT AND SUNDAY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN WITH
THIS SYSTEM. SOME SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

A FEW THUNDERSTORMS MAY OCCUR TUESDAY AHEAD OF ANOTHER AREA OF LOW
PRESSURE AND COLD FRONT. IT IS STILL TOO EARLY TO DISCERN THE SEVERE
THREAT WITH ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS...MAINLY ALONG AND WEST OF A LINE FROM MONDOVI
WISCONSIN TO NEW HAMPTON IOWA...SHOULD BE READY FOR ACTIVATION THIS
EVENING. SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY AFTERNOON AND
EVENING. ACTIVATION COULD ALSO BE NEEDED ON SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, May 23, 7:33 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
733 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     ELEVA                   44.58N 91.47W
05/23/2007                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. REPORTED BY WI STATE PATROL
            AND COUNTY SHERIFF DEPT.

&&

SHEA
Local storm report, May 23, 8:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
05/23/2007  M45.00 MPH       LA CROSSE          WI   ASOS

            REPORTED AT LA CROSSE MUN. AIRPORT

&&

SHEA
Local storm report, May 23, 8:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
05/23/2007  M52.00 MPH       LA CROSSE          WI   ASOS

            REPORTED AT LA CROSSE MUN. AIRPORT

&&

SHEA
Local storm report, May 23, 8:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
848 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HEAVY RAIN       AUSTIN                  43.67N 92.97W
05/23/2007  M1.46 INCH       MOWER              MN   BROADCAST MEDIA

            REPORTED BY KAAL TELEVISION.

&&

SHEA
Local storm report, May 23, 9:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     4 N BYRON               44.09N 92.65W
05/23/2007  M48.00 MPH       OLMSTED            MN   TRAINED SPOTTER

0600 PM     TSTM WND GST     ORONOCO                 44.16N 92.54W
05/23/2007  M38.00 MPH       OLMSTED            MN   TRAINED SPOTTER

0603 PM     TSTM WND GST     2 N ORONOCO             44.19N 92.54W
05/23/2007  E55.00 MPH       OLMSTED            MN   TRAINED SPOTTER

            ALONG HIGHWAY 52 ON COUNTY LINE.

0605 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  M45.00 MPH       OLMSTED            MN   ASOS

0607 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  M40.00 MPH       OLMSTED            MN   BROADCAST MEDIA

            MEASURED BY SCHOOL NET AT WILLOW CREEK MIDDLE SCHOOL.
            REPORTED BY KIMT TELEVISION.

0611 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  E40.00 MPH       OLMSTED            MN   TRAINED SPOTTER

            ALSO PEA SIZE HAIL REPORTED.

0612 PM     TSTM WND GST     ROCHESTER               44.01N 92.48W
05/23/2007  E48.00 MPH       OLMSTED            MN   TRAINED SPOTTER

            REPORTED ON NORTHWEST SIDE OF TOWN.

0625 PM     TSTM WND DMG     ZUMBRO FALLS            44.29N 92.43W
05/23/2007                   WABASHA            MN   AMATEUR RADIO

            FEW TREES DOWN ALONG HIGHWAY 63.

0640 PM     HAIL             4 SSW DORCHESTER        43.41N 91.55W
05/23/2007  E0.88 INCH       ALLAMAKEE          IA   PUBLIC

0640 PM     FLOOD            AUSTIN                  43.67N 92.97W
05/23/2007                   MOWER              MN   BROADCAST MEDIA

            OVER AN INCH OF RAIN IN 30 MINUTES HAS CAUSED SOME STREET
            FLOODING IN CITY. REPORTED BY KAAL TV.

0643 PM     TSTM WND GST     NELSON                  44.42N 92.00W
05/23/2007  E40.00 MPH       BUFFALO            WI   FIRE DEPT/RESCUE

            PEA SIZE HAIL ALSO REPORTED.

0653 PM     TSTM WND DMG     4 NW MODENA             44.49N 91.86W
05/23/2007                   BUFFALO            WI   PUBLIC

            HIGH WINDS REPORTED WITH A FENCE BLOWN DOWN.

0715 PM     TSTM WND DMG     ELEVA                   44.58N 91.47W
05/23/2007                   TREMPEALEAU        WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. REPORTED BY WI STATE PATROL
            AND COUNTY SHERIFF DEPT.

0811 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
05/23/2007  M52.00 MPH       LA CROSSE          WI   ASOS

            REPORTED AT LA CROSSE MUN. AIRPORT

0848 PM     HEAVY RAIN       AUSTIN                  43.67N 92.97W
05/23/2007  M1.46 INCH       MOWER              MN   BROADCAST MEDIA

            REPORTED BY KAAL TELEVISION.

&&

SHEA
Local storm report, May 23, 9:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
926 PM CDT WED MAY 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     MONONA                  43.05N  91.39W
05/23/2007                   CLAYTON            IA   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN IN AND SOUTH OF TOWN.

&&

DB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:39 PM CDTSevere Thunderstorm WarningARXRichland, Vernon36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.